Acetaminophen can cause serious skin reactions, FDA warns

08/4/2013 | HealthDay News

The FDA is warning consumers that acetaminophen, a widely used painkiller, can cause serious skin conditions including Stevens-Johnson syndrome, toxic epidermal necrolysis and acute generalized exanthematous pustulosis. The agency said that a warning about these possible side effects will be added to the labels of acetaminophen-containing drugs. This new information is not intended to scare patients or providers but "it is extremely important that people recognize and react quickly to the initial symptoms of these rare, but serious, side effects, which are potentially fatal," said Sharon Hertz, deputy director of the FDA's Division of Anesthesia, Analgesia and Addiction.

View Full Article in:

HealthDay News

Published in Briefs:

SmartBrief Job Listings for Health Care

Job Title Company Location
Chief Executive Officer
CarePoint Health Plan
Jersey City, NJ
Regional Director, Southeastern Region - State Affairs
America's Heatlh Insurance Plans (AHIP)
Washington, DC
Pharmacy Care Manager
National Association of Chain Drug Stores
Arlington, VA
Senior Director, Research
America's Health Insurance Plans (AHIP)
Washington, DC
Director, Compliance - Health Plan Privacy & Security
Kaiser Permanente
Oakland, CA